will my hair grow back?
It's hard to know. Transient hair loss is a reported side effect of Synthroid. Thin and brittle hair is also a symptom of hypothyroidism. You are probably best to take a "wait and see approach".
Hopefully once your thyroid hormone levels stabilize so will your hair loss.
If your hair loss is caused by your medication hair growth should return to normal once the medicine is stopped.
were you losing hair before you began the synthroid? If your thyroid screens show that everything is in range, you're body should be adjusted by now. I didn't know that hair loss was a side effect of synthroid- there are other thyroid hormone replacements- other synthetics and animal thyroid extracts, beef by Armour and pig from Canada which is compounded. I think that I'd have a friend look to see, if hair is growing in to replace the lost hair. If that's not happening-I'd speak to the doctor loud and clear. I prefer the Armour- some people say that Armour isn't pure enough--OK I got sick on pork that a doctor tried-and synthroids were a complete disaster-I can stay healthy on Armour-I was born with thin red Irish hair-and it's still doing fine with Armour. There are times to speak up to your doctor-a doctor should be sensitive to female hair loss.
Hi. Hair loss is very common with thyroid conditions. The hair actually rests and will start growing again after it completes this natural cycle. Lots of things cause hair loss including thyroid problems, high fevers, organ damage, hormonal changes like pregnancy, to name a few. It actually does this every seven years as part of the natural cycle of the body.
When my numbers are off I start noticing more hair in my brush. It is not the synthroid causing this, it is the wrong amount of synthroid causing this. Of course, you need to be sure you don't have some other new condition like ring worm, an infection, etc.
Give your endocrinologist a call and get a new TSH done. The doc will have this sorted out. The hair comes back and it always seems more dramatic than it is.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I started taking Synthroid & have noticed that my hair feels terrible-what brand of hair care to use
Posted 8 Apr 2010 • 1 answer
Posted 11 Dec 2010 • 2 answers
Hyzaar - I experienced hair loss on losartan hctz 100/25 mg and I have lost alot of hair and my hair
Posted 29 Oct 2011 • 2 answers
Posted 14 Feb 2015 • 3 answers
Posted 22 Feb 2016 • 1 answer